Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 11, 2011, 6:52 PM CDT for Page County, Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 6:52 PM CDT (23:52 UTC)
- Expired
- May 12, 2011, 12:41 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Page County, IA
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nodaway River at Clarinda (ICLI4).
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06817000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
648 WGUS43 KOAX 112353 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 652 PM CDT WED MAY 11 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN IOWA... NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) && IAC145-121152- /O.NEW.KOAX.FL.W.0013.110511T2352Z-110512T2004Z/ /ICLI4.1.ER.110511T2334Z.110512T0000Z.110512T0204Z.NO/ 652 PM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE NODAWAY RIVER NEAR CLARINDA. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM WEDNESDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TO NEAR 20.0 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT. * IMPACT...AT 20.0 FEET...ADDITIONAL LOWLANDS, SOME FARMLANDS, AND COUNTY ROADS FLOOD. $$
1 follow-up statement
563 WGUS83 KOAX 120541 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1241 AM CDT THU MAY 12 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) && IAC145-120611- /O.CAN.KOAX.FL.W.0013.000000T0000Z-110512T2004Z/ /ICLI4.1.ER.110511T2327Z.110512T0115Z.110512T0337Z.NO/ 1241 AM CDT THU MAY 12 2011 THE FLOOD WARNING IS CANCELLED FOR THE NODAWAY RIVER NEAR CLARINDA. * AT 12:15 AM THURSDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 19.0 FEET. * CRESTED AROUND 21.58 FEET AROUND 815 PM WEDNESDAY AND THEN FELL BACK BELOW FLOOD STAGE AT 10:37 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO AROUND 15 FEET BY MID MORNING THURSDAY. * IMPACT...AT 19.0 FEET...RURAL LOWLANDS BEGIN OVERFLOWING. $$ MILLER
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 11, 2:52 PM CDT, 4 hours earlier.
Area forecast discussion, May 11, 2:52 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 252 PM CDT WED MAY 11 2011 .DISCUSSION... AFTERNOON SATELLITE IMAGERY SHOWED UPPER LOW MOVING INTO SERN CO HELPING TO TOUCH OFF FIRST WAVE OF SEVERE WEATHER ACROSS THE FORECAST AREA ALREADY BEFORE AFTERNOON ISSUANCE. WITH INSTABILITY AXIS FORECAST TO SHIFT NWD THROUGH THE EVENING...SEVERE THREAT SHOULD ALSO SPREAD NWD AND CHC OF SEVERE WILL BE INCLUDED IN ALL ZONES BEFORE 06Z. LOW LEVEL BOUNDARY AND BACKED SURFACE WINDS WERE PRESENT AT 19Z NEAR PLATTE RIVER...ALTHOUGH DEEPER SHEAR WAS FARTHER REMOVED SW OF THE FORECAST AREA AND FORECAST TO REMAIN THERE OVERNIGHT. HOWEVER...EVEN THOUGH BETTER DEEP SHEAR WAS AND COULD REMAIN TO OUR WEST...BACKED LOW LEVEL WINDS AND LOW LEVEL SHEAR AND AREAS OF LOWER LFC/LCLS DO PROVIDE A TORNADO THREAT INTO THIS EVENING. OTHERWISE LATER TONIGHT EXPECT BULK OF ACTIVITY TO SHIFT N OR E OF THE FORECAST AREA AS UPPER LOW CONTINUES LIFTING SLOWLY ENE. PULLED POPS FAR S AFTER 06Z AND REDUCED ELSEWHERE...LESS SO ALONG NRN ZONES. ALSO ADDED AREAS OF FOG SW ZONES AS CLEARING EXPECTED BUT LOW LEVEL DRYING MINIMAL. FOR THURSDAY...UPPER LOW WILL SPREAD FALLING HEIGHTS ACROSS FORECAST AREA AS IT WORKS INTO CENTRAL KANSAS. THIS SHOULD AGAIN CAUSE THUNDERSTORM DEVELOPMENT IN THE AFTERNOON...ALTHOUGH 4KM WRF DOWNPLAYED ACTIVITY EXCEPT MORE CLOSELY TIED TO UPPER LOW. THUS KEPT POPS LOWER ALONG AND E OF MO RIVER. KEPT 80+ MAX TEMPS ALSO ALONG/E OF MISSOURI AND MADE LTL/NO CHANGES ELSEWHERE AS A CASE COULD BE MADE TO GO EITHER WAY WITH TEMPERATURES...POSSIBLY COOLER IF CONVECTIVE OUTFLOW AIDS IN SHOVING FRONT FARTHER SE...OR RAISING THEM A BIT WEST OF RIVER IF PUSH IS WEAKER AND CLEARING GETS A CHANCE TO WORK ON THINGS THROUGH MIDDAY. HOWEVER...EXPECT QUITE A BIT OF CUMULUS TO DEVELOP AS COLDER AIR ALOFT WORKS INTO ERN NEBR. SOME THREAT WILL CONTINUE AS SHEAR SHOULD INCREASE AS UPPER LOW APPROACHES...ALTHOUGH HOW WIDESPREAD BETTER INSTABILITY EXISTS SOMEWHAT IN QUESTION. AFTER THAT 12Z GFS/00Z ECMWF FORECAST QUITE A BIT OF LOWER LEVEL MOISTURE THROUGH SATURDAY AS COOL AIR OVERSPREADS FORECAST AREA. UPPED SKY COVER AND TRIMMED BACK TEMPERATURES BOTH FRI AND SAT. LINGERING PRECIP POSSIBLY FRIDAY MORNING...ESPECIALLY SE AND AFTERNOON SHOWERS COULD ENTER FAR NWRN ZONES AS UPPER LOW THAT WAS OVER SRN CANADA AT 12Z THIS MORNING BEGINS DROPPING SWD. BULK OF FRI/SAT PERIOD SHOULD BE DRY. THIS LOW...WHICH OTHER MODELS HAVE FOLLOWED TRENDS OF 10/12Z GFS...DROPS SWD ALONG MO RIVER LATE SATURDAY INTO SUNDAY. THUS SUNDAY ALSO LOOKS MOCLOUDY AND COOL AND MAX TEMPERATURES WERE TRIMMED EVEN FURTHER. ALSO INCLUDED SMALL POPS ERN ZONES WHERE FORCING WAS A BIT BETTER. ALTHOUGH TEMPERATURES SHOULD MODERATE NEXT WEEK...THIS WARM-UP WAS DOWNPLAYED BY BOTH 12Z GFS AND 00Z ECMWF AS H85 TEMPS GENERALLY REMAIN IN SINGLE DIGITS. THUS LOW TEMPS AND MAX TEMPERATURES WERE ADJUSTED TOWARD THE LITTLE COOLER 12Z MEX NUMBERS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS CONVECTION WILL AFFECT ALL TAF SITES...WITH STORMS MORE SCATTERED IN NATURE IN THE AFTERNOON AND BECOMING MORE WIDESPREAD IN COVERAGE THIS EVENING AND OVERNIGHT. IN THUNDERSTORMS...EXPECT MAINLY MVFR CIGS/VIS AND GUSTY WINDS. OTHERWISE...VFR CONDITIONS SHOULD DOMINATE THROUGH AROUND 06Z...WITH MVFR CONDITIONS MORE WIDESPREAD AFTER THAT AND INTO THURSDAY MORNING...WITH CIGS LIKELY BREAKING AT LEAST AT KLNK AND PERHAPS KOMA DURING THE MORNING HOURS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/MAYES
Hazardous weather outlook, May 11, 5:59 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 559 PM CDT WED MAY 11 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 559 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ALTHOUGH THE STRONGEST THUNDERSTORMS HAVE LIKELY SHIFTED NORTHEAST OF THE FORECAST AREA...A FEW THUNDERSTORMS COULD REDEVELOP OVER THE AREA THIS EVENING AS THE AIR MASS REMAINS SOMEWHAT UNSTABLE AND SEVERAL WEAK BOUNDARIES WERE IN THE VICINITY. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM COULD PRODUCE LARGE HAIL. THE ACTIVITY SHOULD DECREASE OR END OVERNIGHT. HOWEVER...ADDITIONAL THUNDERSTORMS...A FEW SEVERE...COULD DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING AHEAD OF LOW PRESSURE THAT IS FORECAST TO TRACK INTO EASTERN NEBRASKA. LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES ARE AGAIN POSSIBLE...MAINLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS. MINOR LOWLAND FLOODING WILL PERSIST ALONG THE MISSOURI RIVER AROUND AND DOWNSTREAM OF NEBRASKA CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LINGER IN EXTREME EASTERN NEBRASKA AND SOUTHWEST IOWA THURSDAY EVENING...BUT THE SEVERE THREAT SHOULD BE SHIFTING EAST OF THE AREA BY LATE EVENING. MINOR FLOODING WILL CONTINUE ALONG THE LOWER REACHES OF THE MISSOURI RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED ANY MORE TONIGHT...BUT THERE IS A CHANCE THAT ACTIVATION WILL BE NECESSARY THURSDAY AFTERNOON AND THURSDAY EVENING. CHERMOK
In the hours before
Local storm report, May 11, 4:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
454 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD 1 N STANTON 41.00N 95.10W
05/11/2011 MONTGOMERY IA COUNTY OFFICIAL
WATER OVER NATURE AVENUE JUST NORTH OF HIGHWAY 34. TARKIO
RIVER OUT OF BANK.
&&Local storm report, May 11, 5:10 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
510 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST 1 S EMERSON 42.26N 96.73W
05/11/2011 E60 MPH THURSTON NE TRAINED SPOTTER
&&
BMAYESLocal storm report, May 11, 5:11 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 S EMERSON 42.26N 96.73W
05/11/2011 E60.00 MPH THURSTON NE TRAINED SPOTTER
CORRECTED TIME OF EVENT.
&&
BMAYESLocal storm report, May 11, 5:13 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG TARNOV 41.61N 97.50W
05/11/2011 PLATTE NE TRAINED SPOTTER
REPORTED BY EMERGENCY MANAGER. BARN ROOF PARTLY BLOWN
OFF.
&&
BMAYESLocal storm report, May 11, 6:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
613 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL ADAMS 40.46N 96.51W
05/11/2011 E1.00 INCH GAGE NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
0132 PM TSTM WND GST WYMORE 40.12N 96.67W
05/11/2011 E60.00 MPH GAGE NE TRAINED SPOTTER
BRANCHES BREAKING ON TREES. ALSO 1 INCH HAIL.
0155 PM TSTM WND GST FILLEY 40.29N 96.53W
05/11/2011 E60.00 MPH GAGE NE TRAINED SPOTTER
0204 PM TSTM WND GST WILBER 40.48N 96.96W
05/11/2011 E70.00 MPH SALINE NE TRAINED SPOTTER
0210 PM HAIL WILBER 40.48N 96.96W
05/11/2011 E0.88 INCH SALINE NE TRAINED SPOTTER
REPORT BY EMERGENCY MANAGER. LASTED 210-213 PM.
0214 PM TSTM WND GST STERLING 40.46N 96.38W
05/11/2011 E60.00 MPH JOHNSON NE TRAINED SPOTTER
ESTIMATED 55 TO 60 MPH WINDS. ALSO PEA TO DIME SIZE HAIL.
0214 PM TSTM WND GST ADAMS 40.46N 96.51W
05/11/2011 E60.00 MPH GAGE NE TRAINED SPOTTER
A FEW TREE LIMBS DOWN...ESTIMATED 2-3 INCH DIAMETER.
0214 PM HAIL ADAMS 40.46N 96.51W
05/11/2011 E1.00 INCH GAGE NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
0230 PM TSTM WND GST 2 NW CRETE 40.65N 96.99W
05/11/2011 E50.00 MPH SALINE NE TRAINED SPOTTER
HALF INCH HAIL ACCOMPANIED WINDS.
0311 PM TSTM WND GST SPRINGFIELD 41.08N 96.13W
05/11/2011 E60.00 MPH SARPY NE STORM CHASER
1 INCH HAIL ACCOMPANIED GUSTS.
0320 PM TSTM WND DMG DAVID CITY 41.25N 97.13W
05/11/2011 BUTLER NE TRAINED SPOTTER
WHOLE TREE BLOWN DOWN ON 10TH ST, JUST MISSED MAILMANS
JEEP.
0333 PM TSTM WND DMG MONROE 41.47N 97.60W
05/11/2011 PLATTE NE COUNTY OFFICIAL
MAINLY TREE DAMAGE
0344 PM TSTM WND GST 5 E NORTH BEND 41.47N 96.69W
05/11/2011 E70.00 MPH DODGE NE TRAINED SPOTTER
1 INCH HAIL ACCOMPANIED THE GUSTS.
0347 PM TSTM WND DMG TARNOV 41.61N 97.50W
05/11/2011 PLATTE NE TRAINED SPOTTER
REPORTED BY EMERGENCY MANAGER. BARN ROOF PARTLY BLOWN
OFF.
0348 PM TSTM WND GST PRIMROSE 41.62N 98.24W
05/11/2011 E70.00 MPH BOONE NE LAW ENFORCEMENT
0403 PM TSTM WND DMG HUMPHREY 41.69N 97.49W
05/11/2011 PLATTE NE COUNTY OFFICIAL
GRAIN BINS BLOWN IN.
0410 PM TSTM WND GST SCRIBNER 41.66N 96.66W
05/11/2011 E60.00 MPH DODGE NE TRAINED SPOTTER
0410 PM HAIL HOWELLS 41.72N 97.00W
05/11/2011 M0.75 INCH COLFAX NE TRAINED SPOTTER
0420 PM HEAVY RAIN STANTON 40.98N 95.10W
05/11/2011 M3.20 INCH MONTGOMERY IA CO-OP OBSERVER
OVER A FOUR HOUR PERIOD.
0422 PM TSTM WND GST 7 NW STANTON 42.02N 97.32W
05/11/2011 E60.00 MPH STANTON NE COUNTY OFFICIAL
WIND GUST PICKED UP AND MOVED MINI VAN.
0449 PM FLASH FLOOD 1 N STANTON 41.00N 95.10W
05/11/2011 MONTGOMERY IA COUNTY OFFICIAL
WATER OVER NATURE AVENUE JUST NORTH OF HIGHWAY 34. TARKIO
RIVER OUT OF BANK.
0455 PM TSTM WND GST 1 S EMERSON 42.26N 96.73W
05/11/2011 E60.00 MPH THURSTON NE TRAINED SPOTTER
CORRECTED TIME OF EVENT.
&&
DERGANLocal storm report, May 11, 6:24 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 E COLUMBUS 41.43N 97.32W
05/11/2011 M65 MPH PLATTE NE TRAINED SPOTTER
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:41 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 23 min |
| May 11, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 49 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 48 min |
| May 11, 4:34 PM CDT | Flash Flood Warning | OAX | Montgomery, Page | 67 min |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.